Alert archive / Colorado / Special Weather Statements in 2025
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Mar 29, 2025, 9:31 PM MDT for El Paso County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2025, 9:31 PM MDT (03:31 UTC)
- Expired
- Mar 29, 2025, 10:00 PM MDT
- In force
- 29 min
- Issued by
- NWS Pueblo, CO
- Hail
- 0.25 in
- Wind
- 40
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 58 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 3.5 hours before the alert went out and 373 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 3019 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
115
WWUS85 KPUB 300331
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
931 PM MDT Sat Mar 29 2025
COZ084-085-300400-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
931 PM MDT Sat Mar 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN EL PASO COUNTY
THROUGH 1000 PM MDT...
At 930 PM MDT, Doppler radar was tracking a strong thunderstorm near
Calhan, or 30 miles east of Colorado Springs, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Ramah and Calhan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3888 10406 3884 10428 3902 10444 3913 10423
3913 10405
TIME...MOT...LOC 0330Z 250DEG 18KT 3895 10427
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
HodanishWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Mar 29, 8:05 PM MDT, 1 hour 26 minutes earlier. Its key messages:
- Showers and thunderstorms (most numerous north of Highway50) continue this evening, gradually fading away after midnight.
- Another round of scattered showers (maybe a thunderstorm?) Sunday afternoon.
- High winds likely across the region Tuesday, with gusts in excess of 60 mph possible. Prepare now for hazardous travel conditions due to blowing dust Tuesday morning and afternoon.
- Periods of snow will continue along the Continental Divide through much of the extended forecast.
Area forecast discussion, Mar 29, 8:05 PM MDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 805 PM MDT Sat Mar 29 2025 .KEY MESSAGES... - Showers and thunderstorms (most numerous north of Highway50) continue this evening, gradually fading away after midnight. - Another round of scattered showers (maybe a thunderstorm?) Sunday afternoon. - High winds likely across the region Tuesday, with gusts in excess of 60 mph possible. Prepare now for hazardous travel conditions due to blowing dust Tuesday morning and afternoon. - Periods of snow will continue along the Continental Divide through much of the extended forecast. && .UPDATE... Issued at 802 PM MDT Sat Mar 29 2025 Updated the fcst database to remove the Red Flag warning which was in effect for parts of the region earlier this afternoon/evening. Disturbance pushing over the region at this time bringing a variety of weather to the Pikes Peak region as I write, including small hail, lightning, snow and some localized heavy rain. Spring-time in Colorado! \/Hodanish && .SHORT TERM /THROUGH SUNDAY/... Issued at 239 PM MDT Sat Mar 29 2025 Upper wave lifting northeastward into the 4 corners at midday, with gradually strengthening upward motion beginning to generate showers and thunderstorms across the region. Activity was most numerous along and north of a weak frontal boundary stretching from near Pueblo eastward to near Springfield, where surface dewpoints have held in the 30s and CAPE has risen into the 200-500 J/KG range. South of the boundary, westerly surface winds were strengthening and RH falling, with observations at a few locations (K4V1 and KALS) getting close to Red Flag criteria. For this evening and overnight, shower coverage will expand over the mountains and northern portions of the plains, mainly along and north of Highway 50, and a brief thunderstorm with small hail will be possible as well, especially along/near the Palmer Divide. Heaviest rainfall will be over northern/eastern El Paso County, where some quarter to half inch amounts are possible. Over the mountains, some localized snow accumulations of 2 to 4 inches are possible, mainly over the higher peaks above 9k feet. We could mix briefly with snow down to 6k feet or so under heavier showers, though accums this low will be limited. Precip fades after midnight as wave lifts out, and expect most rain/snow to be out of the area by sunrise. On Sunday, mostly dry through the morning into the early afternoon between weather systems, before showers redevelop mid- late day as weak energy begins to slide back eastward into CO. Daytime precip amounts look light as instability is rather meager and forcing weak, with greatest coverage over the mountains/Palmer Divide. Max temps all areas will be cooler in the wake of the upper trough passage, and subsequent increase in RH will keep fire danger low for a change. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... Issued at 239 PM MDT Sat Mar 29 2025 Sunday Night through Monday: Light snow over the Palmer Divide Sunday night into Monday, will likely come to an end by the early morning. Any precipitation across the plains overnight into the morning hours will likely remain rain considering temperatures will be in the mid 30's. Snow accumulations along the Palmer Divide will be minor with an inch possible on elevated surfaces. The main concern for Monday will be elevated fire weather conditions during the afternoon hours for the San Luis Valley and southern I-25 corridor. Winds will increase through the afternoon potentially reaching 35-40kts for the San Luis Valley and between 25-30kts for the southern I-25 corridor. The gusty westerly winds will help lower humidity values to values between 10-15%. As for temperatures, we will see upper 50's to low 60's for the San Luis Valley, and upper 60's to low 70's across the plains. The higher elevations will see values in the 20's to low 30's. Tuesday: Main concern for Tuesday will be very strong winds and dangerous fire weather conditions. Winds will begin to increase late Monday night into Tuesday morning across the higher elevations. Gusts could reach 60+ kts across the San Luis Valley and 40 to 50kts across the plains. These strong gusts could lead to blowing dust, which would create poor travel conditions due to poor visibility. There will also be some snow showers across the central mountains and higher elevations (San Juans/Sangres). Accumulations range from a dusting over the Sangres to an inch or two over the San Juans. As for temperatures, values will reach the upper 60's to mid 70's across the plains, while the mountain valleys will see low to mid 50's. Wednesday through Friday: There continues to be precipitation chances through this period. The central mountains looks to be the main location for precip, and then Friday into Saturday precipitation becomes more widespread. The GFS solution brings widespread rain and snow to the region, Friday into Saturday whereas the Canadian seems to be drier than the others. There is quite a bit of variability between the models, so sticking with the NBM in terms of POPs. Continue to monitor the forecast for updates throughout the week. && .AVIATION /00Z TAFS THROUGH 00Z MONDAY/... Issued at 522 PM MDT Sat Mar 29 2025 KALS... VFR conditions expected through the period. Gusty winds early this evening, with gusty winds returning tomorrow afternoon. KCOS... Showers possible this evening with a chance of MVFR with the showers. 2ndry cold front will pass through later this evening with cigs lowering towards midnight, and remaining MVFR through late morning. Some IFR possible especially later tonight through sunrise tomorrow. KPUB... VFR through midnight tonight then cigs lower to MVFR/IFR and lasting through late tomorrow morning. VFR thereafter. && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday afternoon through Monday evening for COZ224-229-230. && UPDATE...HODANISH SHORT TERM...PETERSEN LONG TERM...CLOUSE AVIATION...HODANISH
Hazardous weather outlook, Mar 29, 8:13 PM MDT, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 813 PM MDT Sat Mar 29 2025 COZ058>089-093>099-301300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 813 PM MDT Sat Mar 29 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight A few rumbles of thunder are expected across the Pikes Peak Region and the eastern plains this evening until around 10 PM. The main threat from any thunderstorms will be cloud to ground lightning and brief periods of moderate to heavy rainfall. Rain and snow showers will continue late tonight, bringing accumulations of up to 3 inches of snow to the central mountains and the higher elevations of Pikes Peak. Brief slushy accumulations of up to an inch will be possible on grassy surfaces of the Palmer Divide, with precipitation falling as rain across the remainder of the southeast plains, especially north of highway 50. .DAYS TWO THROUGH SEVEN...Sunday through Friday High elevation snow and lower elevation rainfall is possible Sunday into Monday. Accumulations of 2 to 4 inches are forecast along the Continental Divide, mainly north of Cottonwood Pass. A dusting of snow is possible over the Palmer Divide Sunday night. Elevated fire weather conditions are forecast on Monday for the San Luis Valley and southern Interstate 25 corridor due to gusty winds and low humidity values. High winds are forecast to develop late Monday night and prevail through Tuesday. Gusts in excess of 60 mph are possible. Areas of blowing dust and strong cross winds on north-south highways are possible. The strong winds will combine with low humidity values to produce dangerous fire weather conditions across the Plains. Periods of snow will continue through the end of the week over the Mountains. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 34/27
In the hours before
Special weather statement, Mar 29, 6:42 PM MDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Pueblo CO
642 PM MDT Sat Mar 29 2025
COZ093-094-097-300115-
Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO-
La Junta Vicinity/Otero County CO-
642 PM MDT Sat Mar 29 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OTERO...
NORTHEASTERN LAS ANIMAS AND SOUTHWESTERN BENT COUNTIES THROUGH 715 PM
MDT...
At 642 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Higbee, or 28 miles south of North La Junta, moving
northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Higbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3734 10353 3760 10374 3794 10336 3777 10300
TIME...MOT...LOC 0042Z 214DEG 21KT 3757 10347
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HodanishSpecial weather statement, Mar 29, 7:03 PM MDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Pueblo CO
703 PM MDT Sat Mar 29 2025
COZ086-089-093-300130-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
La Junta Vicinity/Otero County CO-
703 PM MDT Sat Mar 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OTERO...
SOUTHWESTERN CROWLEY AND EAST CENTRAL PUEBLO COUNTIES THROUGH 730 PM
MDT...
At 703 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Fowler, or 26 miles southeast of Pueblo Airport,
moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fowler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3791 10426 3805 10432 3816 10389 3790 10382
TIME...MOT...LOC 0103Z 258DEG 22KT 3798 10421
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HodanishSpecial weather statement, Mar 29, 7:19 PM MDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Pueblo CO
719 PM MDT Sat Mar 29 2025
COZ094-097-099-300145-
Springfield Vicinity/Baca County CO-
Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO-
719 PM MDT Sat Mar 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BACA...EAST CENTRAL
LAS ANIMAS AND SOUTHWESTERN BENT COUNTIES THROUGH 745 PM MDT...
At 719 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Higbee, or 24 miles southeast of North La Junta,
moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern Baca,
east central Las Animas and southwestern Bent Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3744 10338 3779 10339 3794 10310 3765 10286
TIME...MOT...LOC 0119Z 236DEG 23KT 3767 10331
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HodanishSpecial weather statement, Mar 29, 7:55 PM MDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Pueblo CO
755 PM MDT Sat Mar 29 2025
COZ084-085-300215-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
755 PM MDT Sat Mar 29 2025
...NORTHWESTERN EL PASO COUNTY THROUGH 815 PM MDT...
At 750 PM MDT, Doppler radar was tracking an area of precipitation
over northern El Paso county. This area of precipitation will
consist of small hail, snow and rain. An occasional rumble of
thunder will also be possible. The snow and hail may accumulate in
areas, especially over the higher terrain of the Palmer Divide in
northern El Paso county. The activity was moving to the northeast at
20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Black Forest, Peyton, Falcon, Cimarron Hills, Peterson Space Force
Base, and Colorado Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3910 10432 3876 10466 3887 10488 3913 10474
3913 10441
TIME...MOT...LOC 0150Z 212DEG 16KT 3896 10470
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, Mar 29, 8:46 PM MDT, 45 minutes before
Special Weather Statement
National Weather Service Pueblo CO
846 PM MDT Sat Mar 29 2025
COZ081-084-085-300315-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
846 PM MDT Sat Mar 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN EL PASO COUNTY
THROUGH 915 PM MDT...
At 843 PM MDT, At 750 PM MDT, Doppler radar was tracking an area of
precipitation over northern El Paso county. This area of
precipitation will consist of small hail, snow and rain. An
occasional rumble of thunder will also be possible. The snow and
hail may accumulate in areas, especially over the higher terrain of
the Palmer Divide in northern El Paso county. A weather spotter
reported hail of three-eighths of an inch around 8:30 pm.
The activity was moving northeast at 20 mph.
HAZARD...pea size hail, areas of snow, locally heavy rain and gusty
winds to 40 mph.
SOURCE...Public.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Black Forest, Stratmoor, Peyton, Colorado Springs, Falcon, Cimarron
Hills, Peterson Space Force Base, Air Force Academy, Manitou Springs,
and Security-Widefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3901 10430 3876 10477 3889 10493 3913 10471
3913 10464
TIME...MOT...LOC 0243Z 223DEG 18KT 3889 10479
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, Mar 29, 9:31 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
931 PM MDT Sat Mar 29 2025
COZ084-085-300400-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
931 PM MDT Sat Mar 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN EL PASO COUNTY
THROUGH 1000 PM MDT...
At 930 PM MDT, Doppler radar was tracking a strong thunderstorm near
Calhan, or 30 miles east of Colorado Springs, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Ramah and Calhan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3888 10406 3884 10428 3902 10444 3913 10423
3913 10405
TIME...MOT...LOC 0330Z 250DEG 18KT 3895 10427
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HodanishThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 6:09 PM MDT | Special Weather Statement | PUB | Otero | 36 min |
| Mar 29, 6:42 PM MDT | Special Weather Statement | PUB | Otero | 33 min |
| Mar 29, 7:03 PM MDT | Special Weather Statement | PUB | Otero | 27 min |
| Mar 29, 7:19 PM MDT | Special Weather Statement | PUB | Bent | 26 min |
| Mar 29, 7:55 PM MDT | Special Weather Statement | PUB | El Paso | 20 min |
| Mar 29, 8:46 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| Mar 30, 3:06 AM MDT | Fire Weather Watch | PUB | Baca, Bent, Crowley, Huerfano, Kiowa, Las Animas and 3 more | 24 hr |
| Mar 30, 3:06 AM MDT | Red Flag Warning | PUB | Alamosa, Conejos, Costilla, Huerfano, Las Animas, Otero and 3 more | 42 hr |
| Mar 30, 1:50 PM MDT | High Wind Watch | PUB | Alamosa, Baca, Bent, Conejos, Costilla, Huerfano and 6 more | 24 hr |
Nearby
Special Weather Statements in Colorado, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.